Alert archive / Indiana / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 93, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 20, 2009, 3:03 AM EDT for Jackson County, Indiana. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2009, 3:03 AM EDT (07:03 UTC)
- Expired
- Jun 20, 2009, 3:15 AM EDT
- In force
- 12 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
County Jackson County, IN
The radar
The Louisville radar (KLVX), 90 km from the middle of the area, began a volume at 07:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 2:34 AM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1460 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1481 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 8.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 200703
SVRIND
INC071-200715-
/O.NEW.KIND.SV.W.0093.090620T0703Z-090620T0715Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
303 AM EDT SAT JUN 20 2009
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN JACKSON COUNTY IN SOUTH CENTRAL INDIANA...
THIS INCLUDES THE CITY OF SEYMOUR...
* UNTIL 315 AM EDT
* AT 302 AM EDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE
THUNDERSTORM. THIS STORM WAS LOCATED NEAR BROWNSTOWN...OR 12 MILES
SOUTHWEST OF SEYMOUR...AND MOVING SOUTHEAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CROTHERSVILLE AROUND 315 AM EDT...
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 39 AND 53.
LAT...LON 3875 8592 3874 8593 3876 8598 3876 8606
3878 8609 3877 8617 3878 8620 3877 8624
3877 8628 3904 8581 3881 8580 3873 8588
TIME...MOT...LOC 0703Z 299DEG 43KT 3883 8603
$$
PUMA2 follow-up statements
000
WWUS53 KIND 200710
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
310 AM EDT SAT JUN 20 2009
INC071-200715-
/O.CON.KIND.SV.W.0093.000000T0000Z-090620T0715Z/
JACKSON-
310 AM EDT SAT JUN 20 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM EDT
FOR SOUTHEASTERN JACKSON COUNTY...
AT 308 AM EDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE
THUNDERSTORM. THE STORM HAS DOWNED POWER LINES IN MEDORA. THIS STORM
WAS LOCATED NEAR CROTHERSVILLE...OR 12 MILES SOUTH OF
SEYMOUR...MOVING SOUTHEAST AT 50 MPH.
LAT...LON 3875 8592 3874 8594 3876 8598 3876 8606
3878 8609 3877 8615 3900 8587 3881 8580
3873 8588
TIME...MOT...LOC 0709Z 299DEG 44KT 3878 8588
$$
PUMA000
WWUS53 KIND 200717
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
317 AM EDT SAT JUN 20 2009
INC071-200725-
/O.EXP.KIND.SV.W.0093.000000T0000Z-090620T0715Z/
JACKSON-
317 AM EDT SAT JUN 20 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JACKSON COUNTY
HAS EXPIRED...
THUNDERSTORM ACTIVITY OVER JACKSON COUNTY HAS DECREASED IN INTENSITY.
LAT...LON 3875 8592 3874 8594 3876 8598 3876 8606
3878 8609 3877 8615 3900 8587 3881 8580
3873 8588
TIME...MOT...LOC 0710Z 307DEG 53KT 3875 8588
$$
PUMAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:30 AM EDT, 33 minutes earlier.
Area forecast discussion, Jun 20, 2:30 AM EDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 230 AM EDT SAT JUN 20 2009 .DISCUSSION...SFC LOW PRES WAS CENTERED OVER THE UPPER PENINSULA OF MI AND STRETCHED A CD FRONT ACRS EASTERN MI TO NW OHIO...CENTRAL INDIANA AND CENTRAL IL. A COMPLEX OF TSRA WAS FOUND OUT AHEAD OF THE FRONT...EXITING CENTRAL INDIANA. HIGH PRES WAS FOUND ACRS THE CENTRAL PLAINS. H2O VAPOR IMAGERY SHOWS A LARGE AREA OF HIGH PRES ACRS THE GULF COAST SPREADING NORTHWARD TO TN. A RING OF DEEP MOISTURE REMAINED ON THE NRN EDGE OF THIS SYSTEM...ACRS THE OHIO RVR VALLEY. MAIN FORECAST CHALLENGE TDY WL BE TEMPS. MODELS INITIALIZING MUCH BETTER THIS MORNING IN HANDLING THE ONGOING CONVECTION ACRS THE AREA...AND WL USE A BLEND. FORECAST SOUNDINGS DRY OUT CONSIDERABLY TDY IN THE MIDDLE AND UPPER LEVELS IN THE WAKE OF THE CD FRONT. TIME HEIGHT SECTIONS SHOW GOOD SUBSIDENCE. H2O VAPOR IMAGERY SHOWS INTRUDING DRY AIR ACRS NRN IL AND IA...HEADED OUR WAY IN THE NW FLOW. WITH A SLIGHTLY NEGATIVE CU RULE...EXPECT DRY WX ALONG WITH PTCLDY SKIES. H8 TEMPS STILL REMAIN RATHER WARM...NEAR 18-19C. GIVEN THIS...MAVMOS HIGHS IN THE UPPER 80S LOOK REASONABLE. WL STICK CLOSE. SFC RIDGE OF HIGH PRES WL BUILD ACRS INDIANA TONIGHT. MID LEVEL SUBSIDENCE REMAINS IN THE NW FLOW. TIME SECTIONS AND FORECAST SOUNDINGS REMAIN VERY DRY IN THE MIDDLE LVLS. THUS PARTLY CLOUDY SKIES APPEAR THE WAY TO GO...AND GIVEN THE EXPECTED DEW POINTS AGAIN MAVMOS LOWS IN THE UPPER 60S APPEAR ON THE MARK. GFS AND NGM HINT AT SOME MID LVL MOISTURE ARRIVING ON SUNDAY...RIDING AROUND THE RIDGE. MEANWHILE A SFC AND MID LVL RIDGE WL REMAIN IN PLACE. CAPE ON SUNDAY APPEAR RATHER LIMITED...ONLY AROUND 200 J/KG. EXPECT MORE CLOUDS ON SUNDAY AND WL LEAVE POPS OUT FOR NOW. AS FOR TEMPS WL LEAN COOLER THAN THEN MAVMOS BY 1-2 DEGREES DUE TO SOME EXPECTED HIGHER LVL CLOUDS. NAM AND GFS BOTH HINT AT SOME CONVECTION ON SUNDAY NIGHT AND EARLY MONDAY MORNING RIDING THE RIDGE. ATTM FORECAST SOUNDINGS SHOW LIMITED INSTABILITY WITH LI/S ONLY NEAR -1. HOWEVER THIS DOES APPEAR TO BE THE BEST MOMENT FOR ANY PCPN IN THE NEXT COUPLE OF DAYS. WL INTRODUCE SOME LOW CHC POPS FOR NOW...ALTHOUGH CONFIDENCE IS LOW. WITH A FEW MORE CLOUDS EXPECTED ON MONDAY AND H8 TEMPS NEAR 16C WL LEAN COOLER THAN THE MAVMOS BY 1-2 DEGREES. && .AVIATION...DISCUSSION FOR 06Z. SECOND LINE OF STORMS HAS ALREADY CLEARED LAF AND SHUD CLEAR IND BY 06Z HOWEVER LINGERING STORMS MAY IMPACT HUF/BMG THROUGH 9Z SINCE THE ACTUAL FRONT WILL NOT CLEAR THE AREA UNTIL 12Z SAT. AS SUCH WE MAY ALSO SEE SOME LIGHT FOG DEVELOP WITH HIGH DEWPOINTS AND WIDESPREAD RAINS TONIGHT. VFR CONDS SHOULD DEVELOP AND PREVAIL BY 15Z AT ALL SITES AS THE FRONT FINALLY MOVES TOWARD THE OH RIVER. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...CP PUBLIC...PUMA
Hazardous weather outlook, Jun 19, 7:34 PM EDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 734 PM EDT FRI JUN 19 2009 INZ021-028>031-035>049-051>057-060>065-067>072-202345- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 734 PM EDT FRI JUN 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS WILL IMPACT THE AREA TONIGHT. SEVERE THUNDERSTORMS WILL MOVE FROM WEST TO EAST ACROSS CENTRAL INDIANA PRODUCING DAMAGING WINDS...LARGE HAIL ALONG WITH A RISK FOR TORNADOES TONIGHT. THE GREATEST RISK FOR SEVERE WEATHER WILL OCCUR THROUGH 3 AM EDT OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY ONCE AGAIN. THESE STORMS ARE NOT EXPECTED TO BE SEVERE AT THIS TIME. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS OCCURRED TONIGHT && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, Jun 19, 10:27 PM EDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1027 PM EDT FRI JUN 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TSTM WND DMG BROOKLYN 39.54N 86.37W
06/19/2009 MORGAN IN TRAINED SPOTTER
TREE DOWN.
&&
ABROOKSLocal storm report, Jun 19, 10:29 PM EDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1029 PM EDT FRI JUN 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 PM TSTM WND GST FISHERS 39.95N 86.02W
06/19/2009 M65 MPH HAMILTON IN AMATEUR RADIO
WIND GUST AT 116TH STREET AND ALLISONVILLE ROAD.
&&
ABROOKSLocal storm report, Jun 19, 10:33 PM EDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1033 PM EDT FRI JUN 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 PM TSTM WND GST 15 N MORGANTOWN 39.59N 86.26W
06/19/2009 E50 MPH MORGAN IN TRAINED SPOTTER
&&
ABROOKSLocal storm report, Jun 19, 10:54 PM EDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1054 PM EDT FRI JUN 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM TSTM WND DMG 2 SE BROWNSBURG 39.82N 86.37W
06/19/2009 HENDRICKS IN TRAINED SPOTTER
SEVERAL TREES DOWN.
&&
ABROOKSLocal storm report, Jun 19, 11:48 PM EDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1148 PM EDT FRI JUN 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND DMG MECCA 39.73N 87.33W
06/19/2009 PARKE IN LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
&&
ABROOKSLocal storm report, Jun 20, 12:14 AM EDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1214 AM EDT SAT JUN 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1213 AM TSTM WND GST LEBANON 40.05N 86.47W
06/20/2009 E50 MPH BOONE IN TRAINED SPOTTER
&&
ABROOKSThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:13 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery | 32 min |
| Jun 19, 8:22 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Parke, Vermillion, Warren | 53 min |
| Jun 19, 8:43 PM EDT | Tornado Warning | IND | Fountain | 32 min |
| Jun 19, 8:50 PM EDT | Severe Thunderstorm Warning | IND | Clay, Parke, Vermillion, Vigo | 55 min |
| Jun 19, 8:54 PM EDT | Tornado Warning | IND | Fountain | 36 min |
| Jun 19, 9:00 PM EDT | Severe Thunderstorm Warning | IND | Montgomery | 45 min |
| Jun 19, 9:06 PM EDT | Tornado Warning | IND | Fountain, Montgomery, Parke, Putnam | 24 min |
| Jun 19, 9:28 PM EDT | Severe Thunderstorm Warning | IND | Clay, Hendricks, Morgan, Owen, Parke, Putnam and 1 more | 47 min |
| Jun 19, 9:32 PM EDT | Tornado Warning | IND | Boone, Hendricks, Montgomery, Putnam | 28 min |
| Jun 19, 9:55 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hamilton, Hancock, Hendricks, Madison, Marion | 50 min |
| Jun 19, 10:07 PM EDT | Severe Thunderstorm Warning | IND | Brown, Hendricks, Johnson, Marion, Morgan, Owen | 38 min |
| Jun 19, 10:35 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Henry, Madison | 25 min |
| Jun 19, 11:16 PM EDT | Areal Flood Warning | IND | Fountain, Parke, Vermillion | 119 min |
| Jun 19, 11:21 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Putnam | 24 min |
| Jun 19, 11:44 PM EDT | Severe Thunderstorm Warning | IND | Montgomery, Parke, Putnam | 31 min |
| Jun 20, 12:02 AM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Hamilton, Tipton | 21 min |
| Jun 20, 1:17 AM EDT | Severe Thunderstorm Warning | IND | Greene, Knox, Sullivan | 43 min |
| Jun 20, 2:25 AM EDT | Flash Flood Warning | IND | Daviess, Greene, Knox, Sullivan | 3 hr |
| Jun 20, 12:13 PM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 22 hr |
| Jun 20, 12:13 PM EDT | River Flood Warning | IND | Sullivan, Vigo | 22 hr |
| Jun 20, 12:13 PM EDT | River Flood Warning | IND | Knox, Sullivan | 62 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.